Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 109, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 24, 2007, 4:44 PM EDT for Athens County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 24, 2007, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 117 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT TUE JUL 24 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY DRIFT NORTHWESTWARD...FROM OUR AREA TO THE GREAT LAKES...BY THE END OF THE WORK WEEK. A COLD FRONT WILL APPROACH ON SATURDAY. && .NEAR TERM /THROUGH WEDNESDAY/... UPPER LEVEL LOW WILL SLOWLY DRIFT NORTHWESTWARD. DUE TO POSITION OF THE UPPER LOW AND WITH PLENTY OF MOISTURE OVER THE REGION...SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE REGION THROUGH THE PERIOD. BEST TIME FOR STORMS SHOULD BE WITH THE HEATING IN THE AFTERNOON...AND COOLING ALOFT LATE AT NIGHT AND EARLY IN THE MORNING. WILL THEREFORE GO WITH HIGHEST POPS DURING THESE PERIODS. MODELS WERE WAY TOO COLD ON LOW TEMPERATURES LAST NIGHT...SO WILL STAY TOWARD THE HIGHER SIDE OF MOS GUIDANCE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... PESKY UPPER LEVEL LOW WILL HANG AROUND FOR A FEW MORE DAYS...WHICH IS THE DOMINANT FEATURE OF THE SHORT TERM FORECAST. KEY TO THE WEATHER IN THE CWA WILL BE THE LOCATION OF THIS UPPER LEVEL LOW IN RELATION TO THE FORECAST AREA. BOTH THE NAM AND THE GFS TAKE THIS ENTITY OFF TO THE NORTHWEST OVER SOUTHEAST MICHIGAN AT A LEISURELY PACE. EXPECTING THE BEST INSTABILITY FOR CONVECTION ON THE SOUTHERN AND EASTERN SIDE OF THIS SYSTEM. THEREFORE...HAVE TAILORED POP GRIDS TO REFLECT THE BEST CHANCES IN THE NORTHWEST ZONES...ALONG WITH THE MOUNTAINS AS A RESULT OF DAYTIME HEATING AIDING THAT PARTICULAR PROCESS. DO NOT FEEL CONFIDENT ENOUGH IN THE TIMING AND PLACEMENT OF VORTICITY LOBES ROTATING AROUND THE LOW THIS FAR OUT...SO WENT WITH A MORE GENERAL BROAD BRUSH APPROACH TO THE POPS. USED A DIURNAL WEATHER TOOL TO KEEP THUNDERSTORMS DURING THE DAY...AND SHOWERS DURING THE OVERNIGHTS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... FRIDAY NIGHT...THE UPPER LEVEL SYSTEM WILL FINALLY KICK OUT OF THE REGION. AN ELONGATED SURFACE BOUNDARY STRETCHING FROM A SURFACE LOW THAT WILL BE MOVING INTO LABRADOR WILL MOVE IN FROM THE NORTHWEST. THIS SURFACE SYSTEM WILL BE JOINED BY YET ANOTHER UPPER LEVEL LOW ROTATING THROUGH THE GREAT LAKES...AND COULD AID IN DEVELOPING A WAVE ALONG THE SURFACE BOUNDARY. ALL IN ALL...THIS WILL TRANSLATE INTO AN EXTENDED PERIOD OF INSTABILITY WITH THE NORTHWESTERN ZONES FAVORED A BIT BETTER FOR CONVECTION. ATMOSPHERE WILL TRY TO DRY OUT...UPON SLOW PASSAGE OF THIS SYSTEM...FOR THE BEGINNING OF THE UPCOMING WORK WEEK. WAS RELUCTANT TO KEEP POPS OUT OF THE SOUTHERN ZONES DUE TO A LINGERING TROUGH AXIS EXTENDING BACK INTO THE DEEP SOUTH. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... UPPER LEVEL LOW WILL CONTINUE TO INFLUENCE THE WEATHER OVER THE REGION AS IT LIFTS SLOWLY NORTH NORTHWEST. THIS WILL LEAVE THE REGION IN AN AREA WHERE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE SCATTERED ACROSS THE REGION THROUGH THE PERIOD...CAUSING PATCHES OF IFR CONDITIONS. IN ADDITION LATE TONIGHT...SOME FOG IS POSSIBLE IN AREAS THAT RECEIVED RAINFALL...BUT IT SHOULD NOT BE OVERLY DENSE. AVIATION OUTLOOK...MAINLY DIURNAL AFTERNOON THUNDERSTORMS... ESPECIALLY IN THE MOUNTAINS...THE REMAINDER OF THE WEEK AS AN UPPER LOW HANGS AROUND THE AREA. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/RPY NEAR TERM...RPY SHORT TERM...26 LONG TERM...26 AVIATION...RPY
Hazardous weather outlook, Jul 24, 3:13 AM EDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 313 AM EDT TUE JUL 24 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 039-040-250715- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-UPSHUR-BARBOUR- 313 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-025-033>038-046-047-250715- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 313 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SOME STORMS THAT DEVELOP TODAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 2:11 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
211 PM EDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL GALLIPOLIS FERRY 38.76N 82.12W
07/24/2007 U0.75 INCH MASON WV PUBLIC
EVENT OCCURRED BETWEEN
153 PM 07/24/2007 AND 208 PM 07/24/2007
&&
NNNNSpecial weather statement, Jul 24, 2:21 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 221 PM EDT TUE JUL 24 2007 WVZ007-008-241845- MASON WV-JACKSON WV- 221 PM EDT TUE JUL 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 221 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 9 MILES EAST OF RIPLEY TO 26 MILES WEST OF RIPLEY...OR FROM 9 MILES EAST OF RIPLEY TO GALLIPOLIS...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE STATTS MILLS...GAY...FAIRPLAIN...GIVEN...EVANS AND SOUTHSIDE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF ONE AND ONE QUARTER INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Jul 24, 3:16 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 316 PM EDT TUE JUL 24 2007 OHZ085-086-WVZ007-241945- MEIGS OH-GALLIA OH-MASON WV- 316 PM EDT TUE JUL 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 316 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM POMEROY TO 13 MILES SOUTHWEST OF POMEROY...OR FROM POMEROY TO POINT PLEASANT...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... LAKIN...CHESTER...SYRACUSE...MIDDLEPORT...CHESHIRE AND MASON. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.25 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Local storm report, Jul 24, 3:25 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
325 PM EDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL MASON 38.98N 82.03W
07/24/2007 U0.88 INCH MASON WV PUBLIC
EVENT OCCURRED BETWEEN
306 PM 07/24/2007 AND 321 PM 07/24/2007
&&
NNNNLocal storm report, Jul 24, 3:29 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
329 PM EDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MASON 38.98N 82.03W
07/24/2007 U0.88 INCH MASON WV PUBLIC
EVENT OCCURRED BETWEEN
310 PM 07/24/2007 AND 325 PM 07/24/2007
&&
NNNNLocal storm report, Jul 24, 3:30 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
330 PM EDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL MIDDLEPORT 39.00N 82.10W
07/24/2007 U0.75 INCH MEIGS OH PUBLIC
EVENT OCCURRED BETWEEN
306 PM 07/24/2007 AND 321 PM 07/24/2007
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:51 AM EDT | Severe Thunderstorm Warning | RLX | Logan | 24 min |
| Jul 24, 12:28 PM EDT | Severe Thunderstorm Warning | RLX | Wirt, Wood | 32 min |
| Jul 24, 1:49 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 26 min |
| Jul 24, 12:36 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 24 min |
| Jul 24, 1:18 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 27 min |
| Jul 24, 5:37 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 38 min |
| Jul 24, 7:05 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 25 min |
| Jul 24, 6:21 AM EDT | Severe Thunderstorm Warning | RLX | Carter | 24 min |
| Jul 24, 7:42 PM EDT | Severe Thunderstorm Warning | RLX | Boyd | 33 min |
| Jul 24, 7:44 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.